Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2000, 6:52 PM EDT for Berkshire County, Massachusetts. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 25, 2000, 7:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Berkshire County, MA
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:42 PM EDT | Hail 1 | Adams, MA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 252256 SVRALB MAC003-252345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 652 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 745 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF WILLIAMSTOWN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIAMSTOWN AT 705 PM EDT ADAMS...NORTH ADAMS AT 715 PM EDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:41 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 1:41 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT SUN JUN 25 2000
.DISC...TORNADO WATCH ALREADY OUT WL KEEP THIS SHORT. WL ALSO
LEAVE FLASH FLOOD WATCH THROUGH REMAINDER OF THIS AFTERNOON.
.SHORT TERM...STG UVV H10-H5 ACRS ERN NY AT 00Z WITH AREA OF 3-5
UBAR/S FM NE PA TO NE VT. CNTR OF THETA E RDG AT H8 ROTATES E FM WRN
NY AT 12Z TO NR KBGM BY 18Z WITH AXIS FM E PA TO N CNTRL NH BY 00Z.
BL CAPES ACRS FA RISE FM 100-200 J/KG THIS AM TO 500-1000 J/KG BY
18Z AND 1000-1500 J/KG BY 00Z. THESE VALUES MAY BE UNDERDONE AS
DEWPOINT POOLING MAY RSLT IN HDSN VLY THIS AFT AS 70-75 DEG
DEWPOINTS FRTHR S ARE ADVECTED INTO RGN. IF THIS HAPPENS CAPES OF
2000-3000 J/KG WL BE COMMON. HELICITIES ALSO INCRS DURG DAY FM
100-200 RNG THIS AM TO 200-300 RNG BY 00Z. PW VALUES ALSO HI WITH
INCRS FM 1.25 IN THIS AM TO 1.5 TO 2 IN RNG BY 00Z. HAV ADDED
ENHANCED WRDG TO ZONES...FOR DAMAGING WNDS...LRG HAIL AND TORRENTIAL
DOWNPOURS. HAV ALSO REMOVED TIMING OF PCPN THIS AFT AND RAISED POPS
TO CAT ALL ZONES. IF CAPES INCRS AS XPTD THEN MULTICELL LINES WL
DVLP WITH EMBEDDED SUPERCELLS AND PSBLTY FOR TORNADOES.
AFTERNOON ZONES WL BE OUT AT 145 PM ED'T.
.ALY...TORNADO WATCH THROUGH 600 PM
NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-MAZ001
FLASH FLD WATCH THIS PM
NYZ032-033-038>040-047-048-051-058-063.In the hours before
Special weather statement, Jun 25, 6:05 PM EDT, 47 minutes before
WWUS35 KALY 251430 SPSALB CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014- 260300- SPECIAL WEATHER STATEMENT 605 PM EDT SUN JUN 25 2000 ...THE TORNADO WATCH FOR EASTERN NEW YORK...SOUTHERN VERMONT AND THE BERKSHIRES HAS EXPIRED... BUT A SEVERE THUNDERSTORM WATCH WILL REPLACE IT AND WILL LAST TILL 11 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT FOR LITCHFIELD COUNTY CONNECTICUT... A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTH OF GLENS FALLS IN WARREN COUNTY TO COBLESKILL IN SCHOHARIE COUNTY...WILL PROGRESS EASTWARD LATE THIS AFTERNOON AND EARLY THIS EVENING THROUGH THE CAPITAL DISTRICT...MID HUDSON VALLEY...EASTERN CATSKILLS... BERKSHIRES... SOUTHERN VERMONT...AND LITCHFIELD HILLS. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...WIND GUSTS OF GREATER THAN 50 MPH...AND BRIEF PERIODS OF HEAVY RAIN. IF YOU LIVE SOUTH AND EAST OF THE CAPITAL DISTRICT...KEEP A WATCHFUL EYE ON THE SKY. TAKE COVER IMMEDIATELY IF THREATENING WEATHER APPROACHES. WASULA
Local storm report, Jun 25, 6:36 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT SUN JUN 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM BRUNSWICK NY WIND DAMAGE
06/25/00 RENSSELAER TREE DOWN AND WIRES DOWN
AND POWER OUTAGES.
NNNNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 71 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.